Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 19, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Jun 14, 2014, 3:41 AM CDT for 14 counties in Kansas. It took effect at Jun 14, 2014, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2014, 3:41 AM CDT (08:41 UTC)
- In effect from
- Jun 14, 2014, 11:00 AM CDT
- Expired
- Jun 14, 2014, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 60 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742 WWUS73 KTOP 140841 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 341 AM CDT SAT JUN 14 2014 ...VERY WINDY CONDITIONS EXPECTED WEST OF HIGHWAY 75 TODAY... KSZ008>011-020>023-034>038-054-150000- /O.NEW.KTOP.WI.Y.0019.140614T1600Z-140615T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-CLOUD-CLAY-RILEY-POTTAWATOMIE- OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...EMPORIA 341 AM CDT SAT JUN 14 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...WINDS INCREASING THROUGH LATE MORNING THEN DECREASING EARLY THIS EVENING. * WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO NEAR 45 MPH. * IMPACTS...TRAVELERS ON EAST TO WEST ROADWAYS...PARTICULARLY THOSE USING HIGH PROFILE VEHICLES...WILL NEED TO KEEP A FIRM GRIP ON THE STEERING WHEEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
2 follow-up statements
652 WWUS73 KTOP 142040 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 340 PM CDT SAT JUN 14 2014 ...VERY WINDY CONDITIONS EXPECTED WEST OF HIGHWAY 75 TODAY... KSZ008>011-020>023-034>038-054-150000- /O.CON.KTOP.WI.Y.0019.000000T0000Z-140615T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-CLOUD-CLAY-RILEY-POTTAWATOMIE- OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...EMPORIA 340 PM CDT SAT JUN 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...WINDS CONTINUING THIS AFTERNOON AND DECREASING EARLY THIS EVENING. * WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO NEAR 45 MPH. * IMPACTS...TRAVELERS ON EAST TO WEST ROADWAYS...PARTICULARLY THOSE USING HIGH PROFILE VEHICLES...WILL NEED TO KEEP A FIRM GRIP ON THE STEERING WHEEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
835 WWUS73 KTOP 150000 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 700 PM CDT SAT JUN 14 2014 KSZ008>011-020>023-034>038-054-150100- /O.EXP.KTOP.WI.Y.0019.000000T0000Z-140615T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-CLOUD-CLAY-RILEY-POTTAWATOMIE- OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...EMPORIA 700 PM CDT SAT JUN 14 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. ALTHOUGH SOUTH WINDS OF 20 TO 30 MPH WITH SOME GUSTS OF 35 TO 40 MPH WILL LINGER THROUGH THE EVENING HOURS...WIND SPEEDS AND WIND GUSTS ARE NO LONGER EXPECTED TO MEET WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:37 AM CDT, 4 minutes earlier.
Area forecast discussion, Jun 14, 3:37 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 337 AM CDT Sat Jun 14 2014 .SHORT TERM...(Today and Tonight) Issued at 337 AM CDT SAT JUN 14 2014 Mid/upper level trough was moving through the western states at 08Z will move out into the Northern and Central Plains this evening and overnight. At the surface low pressure will deepen in the Western High Plains this afternoon with a dryline setting up across western Kansas into southwest Nebraska linking up with a cold front across central Nebraska. Warm air and moisture advection may generate some elevated showers and perhaps a thunderstorm this morning as a warm front lifts northeast across the cwa. Soundings show that the showers will be high based near 700 mb this morning. Atmosphere becomes capped off in the warm sector today as EML builds which will prevent surfaced based convection. Moisture transport increases through central Kansas and then veers into northeast Kansas today and tonight as surface dew points increase into the mid and upper 60s. By late afternoon a very unstable airmass will be in place across western and central Kansas. Eroding of the cap near the dryline in western Kansas should get storms going. ML CAPE ranging from 2500 J/kg to as high as 4000 J/kg across central Kansas is forecast by late afternoon along with steep mid level lapse rates of 7C to 8.5C. Shear increases to 35 to 40 kts in the 0-6km layer and near 30 kts in the 1-3km layer. Expect supercell storms to start out along the dryline then move northeast and into north central Kansas by early evening. Very large hail will be possible as well as strong damaging winds. Tornadoes will also be possible across parts of north central and northeast Kansas into eastern Nebraska this evening. Storms are forecast to develop into an MCS later this evening then move across much of the CWA tonight as the front progresses southeast and the low level jet increases to around 50 kts. Damaging winds will be possible as well as some hail overnight. Temperatures warm into the mid 80s to near 90 this afternoon with mixing down from 850 to 800 mb. Stronger winds will also mix down later this morning and through the afternoon. Expect sustained winds near 30 mph with gusts to near 45 mph possible across the western 2/3rds of the CWA and will issue a wind advisory for areas west of highway 75 from 11 AM to 7 PM. Lows tonight will range from the lower 60s in north central Kansas to the around 70 across northeast and east central Kansas. .LONG TERM...(Sunday through Friday) Issued at 337 AM CDT SAT JUN 14 2014 Depending on strength and speed of overnight convection, could have some thunder over eastern and southern locations into much of the morning Sunday and this will also impact where the weakening front will lay for Sunday afternoon. Still some potential for enough convergence to spark isolated to scattered thunderstorms in peak heating Sunday afternoon in east central Kansas. Potential for plenty of shear and instability for severe weather remains, mainly wind and hail, with low level moisture surging back north through the night to keep convection going. Training of storms again seems possible but too much uncertainty for any flood mention. With the overnight moisture return, hard to rule out elevated convection potential on north Monday morning as we return to the warm sector. Models are showing some similarities with a weak upper wave passing across northern Kansas and Nebraska Monday afternoon and evening. Barring any significant early-day precipitation, CAPE values return to moderate to high values with little inhibition remaining by late afternoon. Low-level convergence is rather weak, but in concert with the wave could be enough for late day and evening development in mainly northern areas. Tuesday looking dry with mid levels warming. Early week periods bring breezy/windy conditions close to today and heat indices reaching the mid to upper 90s in deep south to southwest flow. Medium range models still showing some consistency with a tropical wave reaching the Central Plains late Wednesday with some cooling aloft taking place to justify some small precipitation chances. Flow aloft continues to support upper waves cutting off over the Northern Plains in some fashion with various deterministic solutions doing so in many ways. Local area still on the south end of strong forcing from this activity, but close enough for near normal precipitation chances in the late periods. && .AVIATION...(For the 06Z TAFs through 06Z Saturday Night) Issued at 1144 PM CDT FRI JUN 13 2014 Will keep skies skc through 13z with vfr vsbys and southeast winds generally under 10 kts...although there will likely be some scattered stratocu towards 13z as sfc winds and the llvl jet slowly increases. Cannot totally rule out some isolated elevated vfr convection through 21z...although its potential for affecting any terminal still remains too low to warrant inserting into the fcst. A better chance for possible MCS may affect KMHK aft 03z as it shifts eastward...but is still expected to remain west of the KTOP/KFOE sites through 06z. Southerly winds will steadily increase to 15 to 20 kts sustained with gusts of 25 to 30 kts. && .TOP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY from 11 AM this morning to 7 PM CDT this evening FOR KSZ008>011-020>023-034>038-054. && SHORT TERM...53 LONG TERM...65 AVIATION...63
Hazardous weather outlook, Jun 13, 3:50 PM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 350 PM CDT FRI JUN 13 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-142100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 350 PM CDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE FOR SOME WIDELY SCATTERED THUNDERSTORMS TO DEVELOP ACROSS NORTH CENTRAL AND EASTERN KANSAS SATURDAY MORNING INTO EARLY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. THUNDERSTORM CHANCES INCREASE FROM WEST TO EAST FROM MID TO LATE EVENING THROUGH THE NIGHT SATURDAY NIGHT WITH SOME OF THESE STORMS POSSIBLY BEING SEVERE. THE GREATER CHANCES FOR SEVERE THUNDERSTORMS WILL BE WEST OF A LINE FROM ABILENE TO MARYSVILLE. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. THUNDERSTORM CHANCES REMAIN IN EAST CENTRAL KANSAS SUNDAY AND SUNDAY NIGHT...AND SOME OF THESE COULD ALSO BE SEVERE. THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE PERIOD FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.